Menopause or what ? ?
Been bleeding since JANUARY off & on but mostly ON... with occasional days of stopping for a day or a few days. I am 50 years old... I always had very predictable & regular periods my while life until this past January 2020. The bleeding I have is light to medium with clots at times. I am NOT feeling weak or light-headed from blood loss but bleeding 9 straight months now and concerned. I also am having bleeding gums... I used to get sore bleeding gums with PMS... Now it is every day like my menstrual bleeding. My doctor wants me to have an Ultrasound to check for fibroids but I can’t go yet because I broke/sprained my foot and when she first ordered the Ultrasound, the Coronavirus scare had just begun so I refused to go to a medical facility during that time. But that was in April and here it is September and still bleeding. I had been bleeding for 3 months when my blood was drawn for labs and everything was NORMAL.
I had recently took BUPROPION (Wellbutrin) last year for a year then discontinued it in January 2020 and THIS is when my menstrual irregularities began. I had taken that medication for mood stabilization during my entering Menopause... and did notice while taking it that my periods were much lighter than usual at times. I read that the medication could cause this. But stopped it after a year to see if I was okay without it. Now my periods are so out of whack and ongoing for so long... I wonder if that medication is why ? Anybody with similar experience?
- 3 weeks ago
My guess is menopause. Everyone is different, but..... When it happens, your body, your ovaries begin sort of slowing down and in response, I think they ramp it all up, trying to keep things normal.
I am not familiar with the Wellbutrin medication's effect on it, so I can't answer for that, but I know that you can be really irregular. I would have a regular period, then be OK, be done, but only two weeks later, it would come again! It did make me a little rundown and more susceptible to colds from the kids and other people at school where I taught. The HRT really helped with it and the other symptoms, especially the hot flashes and the feelings of wanting to "tear off people's faces" :) I did have to go through a little bit of the symptoms eventually when I chose to go off the HRT, but those were short lived. Did you have some slightly abnormal PAPs? I did and they did a colposcopy once (not bad) and they took a biopsy once, and I won't lie, it was NOT pleasant, but short lived. Everything was "normal" so I think it was just "the change". The periods stopped altogether within a couple years, and then things got so much better all around!
I was only 40 when Mother Nature decided it was time to retire all that for me! :( But, the only negative thing I have had to deal with has been the osteoporosis, for which I don't take any prescriptions. I take lots of vitamin D-3 but check with your doc for amts. and I take the other usual vitamins and minerals!
Good luck to you! It DOES get better.
- Anonymous3 weeks ago
Fibroids can cause everything you are describing. At some point, it can cause you to have low blood iron if it continues or becomes heavier. (and it could become much - much heavier.)
I did have fibroids and my bleeding became so heavy that it interfered with daily life. I couldn't go for even one hour without changing pads and tampons - and I was using BOTH at the same time.
I ended up having a hysterectomy at the age of 47 due to the fibroids.
Get checked out ASAP. If the medication had been the problem - you would have stopped bleeding by now.
EDIT - I want to add one more thing - yes - this is related to menopause. Fibroids are a common part of menopause for many women. The fibroids develop and even grow during the peri-menopause phase of menopause. When you finally reach full menopause, the fibroids should shrink and the issues related should stop. If you can wait out the issues, they should go away when you reach full menopause. You do really need to discuss your options with your doctor and make sure that your exact situation is "safe" to wait for actual menopause to solve the issue.
- 3 weeks ago
- 3 weeks ago
i know riggthe???????????????? menopause.
- What do you think of the answers? You can sign in to give your opinion on the answer.
- J MLv 73 weeks ago
Menopause. But see a doc. There could be something serious going on.
- sparrowLv 74 weeks ago
That can happen when you are pre-menopausal, but doesn't usually last that long. They prescribe medroxyprogesterone for a week to make it stop. Certain anti-depressants can cause easy bleeding, but NOT because they affect hormones. They can just make you bruise easily if you bump your arm, or bleed more during a menstrual cycle.
- Julie SLv 64 weeks ago
I've had the same problem--bleeding for months on end, so the doctor put me on birth control, which regulated it. I had the same problem when I was sixteen, and THAT doctor put me on birth control.
I'm starting menopause myself and hadn't had a period in several months. Until just the other day when I started bleeding like a stuck pig again. I'm just praying it goes away on its own
I don't know if that helps or not.
- TavyLv 74 weeks ago
You need a scan for fibroids, stop putting it off.
- kelvinLv 74 weeks ago
have you called your gynecologist
- PearlLv 74 weeks ago
fibroids can make you pass clots, i know cause ive had them, get it checked out